MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; HIGH TEMP CAUTERY

BOVIE MEDICAL CORP BOVIE; HIGH TEMP CAUTERY
Catalog Number AA01
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was purchased on an unknown order number through medline.Traceability by lot number was not possible as no samples were available, and the lot number remained unknown.Customer stated cautery caused burn to patient initially.On (b)(6) 2023, customer gave response to mdr questions.Customer stated: a flash (spark) was born to eye lid and lashes during activation of the device.Customer was unsure if the spark was caused by the eye lashes or presence of oxygen.The device was just activated, and held active for a matter of seconds when trying to cauterize the eye lid.Surgery was a blow (blepharoplasty) and occurred on (b)(6) 2023 and the patient received a mild burn.Customer did confirm this was an oxygen rich environment.Complaint confirmed.Root cause is determined to be user error.Via ifu, mc-23009 rev 9 - "do not use in the presence of flammable gases/materials or in oxygen rich environments.Fire could result.".Product was used in an oxygen rich environment, near human eye lashes, which are also known to be a flammable material.Since (b)(6) 2021, this is the second complaint of its kind for unintentional burns.In the same time period, we sold 603230 eaches.0.00033%.Based on the above information, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a follow up report will be submitted.
 
Event or Problem Description
The customer alleged that while they were cauterizing the eyelid, the cautery sparked and caused a burn to eyelid and burned the patient's lashes.The patient received a minor burn with no additional intervention required.

Brand Name
BOVIE
Common Device Name
HIGH TEMP CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key16988861
Report Number3007208013-2023-00022
Device Sequence Number12480620
Product Code HQP
UDI-Device Identifier10607151011014
UDI-Public10607151011014
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Initial Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown